Be aware that some of the supplements you use on a daily basis can cause changes in the number and quality of your heartbeat.
Supplements include vitamins and minerals needed for body, which are sold in the form of pills, capsules, syrups, etc.
You may think that consuming these substances will be beneficial for everyone, but the fact is that supplements can increase your heart rate or may even alter your normal heart rhythm and cause a cardiac arrhythmia or irregular heartbeat.
In the following our doctors will introduce you Supplements that can cause heart palpitation. It is recommended that you do not take supplements without your doctor’s supervision.
what you will read next :
Which supplements and medications can increase heart rate?
The term used by doctors to increase heart rate is “tachycardia”.
Before we name the supplements and drugs that cause tachycardia, we need to introduce you the symptoms you may experience during a tachycardia attack.
What are the symptoms of tachycardia?
Symptoms in a person with an increased heart rate may include one or more of the following:
First of all, when a tachycardia occurs, the sufferer himself will notice his heartbeat.
- Shortness of breath
- Lightheadedness of and dizziness
- Chest discomfort and pain
We emphasize that if you have even one of the following symptoms, call the emergency services immediately:
- Shortness of breath and difficulty breathing
- Chest pain that lasts for a few minutes
Supplements that contain the following ingredients can increase your heart rate:
- Bitter orange
We recommend that you avoid taking herbal teas containing these herbal compounds if you have an underlying heart or kidney disorder.
In addition to a variety of herbal drinks, many psychotropic supplements that are available as pills, capsules and oral drops, without a prescription, also contain spring orange and Valerian, so it is recommended that you consider the list of ingredients before buying supplements.
If you feel that taking a new supplement will cause changes in your heart rate and function, be sure to discuss this with your doctor.
Herbal medicines and cardiac arrhythmias
Keep in mind that supplements containing herbal and natural ingredients or over-the-counter medications will not always be completely safe and without side effects.
If you have a heart problem, you should not go to over-the-counter medications or even natural supplements without your doctor’s advice.
Supplements that contain the following ingredients can change the quality of your heartbeat, which can also be accompanied by an irregular heartbeat (or heart arrhythmia):
- cola nut
Another thing to consider is the amount of magnesium. If you have a history of heart block, you should not take high doses of magnesium (of course, magnesium should always be prescribed by a doctor and it is not possible arbitrarily, but it is better to inform your doctor about taking supplements that contain magnesium)
Side effects of high magnesium intake
High magnesium intake can be associated with the following cardiac complications:
- Low blood pressure
- Decreased heart rate
- Slow breathing
- Confusion and death
Magnesium is an effective treatment in the treatment of increased heart rate, but you should know that this does not mean that any amount of magnesium can be used to treat any increase in heart rate.
In addition, magnesium intake through food cannot cause heart problems.
The amount of magnesium required for an adult with an average weight and height is 310 to 420 milligrams per day.
The magnesium content of these foods is very high:
- Flax seeds
Magnesium-containing antacids or magnesium-containing laxatives can increase magnesium and cause heart problems.
The average daily requirement of an adult with height and weight is between 2600 to 3400 milligrams of potassium.
The following foods are high in potassium:
- Dried tomatoes
Herbal compounds that contain the following, increase your blood potassium, which can be associated with cardiac arrhythmias.
The next point is about taking supplements containing vitamin D:
Keep in mind that despite all the benefits of vitamin D (including reduced mortality in people with coronary heart disease and people with respiratory problems admitted to ICU); Excessive consumption, especially in people with high blood levels of vitamin D causes vitamin D toxicity and can be associated with increased blood calcium levels and consequent cardiac arrhythmias
If you have a history of heart problems or have had heart rate changes while taking a supplement, be sure to tell your doctor about taking any OTC medications or supplements.